Alert archive / Mississippi / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 486, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Aug 21, 2006, 5:17 PM CDT for Yazoo County, Mississippi. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 21, 2006, 5:17 PM CDT (22:17 UTC)
- Expired
- Aug 21, 2006, 5:45 PM CDT
- In force
- 28 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
County Yazoo County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 75 km from the middle of the area, began a volume at 22:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 10.3 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 581 J/kg
- Mixed-layer CIN
- -108 J/kg
- Mixed-layer LCL
- 1472 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -33 m²/s²
- 0-3 km storm-relative helicity
- -6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KJAN 212217 SVRJAN MSC163-212245- /O.NEW.KJAN.SV.W.0486.060821T2217Z-060821T2245Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 517 PM CDT MON AUG 21 2006 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... YAZOO COUNTY IN CENTRAL MISSISSIPPI THIS INCLUDES THE CITY OF YAZOO CITY * UNTIL 545 PM CDT * AT 513 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR YAZOO CITY...AND MOVING SOUTH AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... SATARTIA AT 530 PM CDT HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. LAT...LON 3294 9031 3292 9054 3270 9067 3262 9042 $$ GARRETT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 21, 3:30 PM CDT, 1 hour 47 minutes earlier.
Area forecast discussion, Aug 21, 3:30 PM CDT, 1 hour 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 330 PM CDT MON AUG 21 2006 .SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT...TEMPERATURES NEARED THE CENTURY MARK AT MANY LOCATIONS AGAIN THIS AFTERNOON BUT WERE KNOCKED DOWN INTO THE 70S BY THUNDERSTORMS IN OUR NORTHEAST COUNTIES. WATER VAPOR IMAGERY/RUC ANALYSIS SHOWED A WEAKENING SHORTWAVE THAT MOVED INTO NORTHERN MISSISSIPPI AND COMBINED WITH THE STALLED FRONTAL BOUNDARY AND DAYTIME HEATING TO SET OFF SCATTERED STRONG TO SEVERE THUNDERSTORMS GENERALLY EAST OF I-55 AND NORTH OF I-20. THIS ACTIVITY WILL DRIFT SOUTH INTO THE CENTRAL PORTIONS OF THE CWA THIS EVENING. SWIFT EASTERLY FLOW AND THE GULF SEA BREEZE HAS TRIGGERED SHOWERS AND THUNDERSTORMS IN SOUTHERN MISSISSIPPI. THIS ACTIVITY HAS BEEN SOUTH OF OUR CWA SO FAR BUT MAY SHIFT NORTH THIS EVENING ACROSS OUR SOUTHERN TIER COUNTIES. THE CONVECTIVE ACTIVITY WILL LIKELY WEAKEN WITH THE LOSS OF DAYTIME HEATING BUT WL KEEP POPS IN OVERNIGHT AS THE BOUNDARY DROPPING SOUTH MAY SET OFF ADDITIONAL ACTIVITY. THE 12Z MAV MOS WAS QUITE A BIT HIGHER ON POPS THAN THE 00Z MAV AND THE ENSEMBLE MOS BUT HAVE GONE WITH THE CATEGORICAL POPS ALONG I-20 BASED ON CURRENT RADAR TRENDS. GUIDANCE WAS MUCH COOLER IN OUR NORTHERN COUNTIES FOR TUESDAY HIGHS AS WELL. CONSIDERING LITTLE CHANGE IN THE 925MB AND 850MB TEMPS FOR TUESDAY DESPITE THE INCREASED CLOUD COVER...MOST SITES WILL REACH THE 90S SO HAVE GONE A COUPLE DEGREES WARMER THAN GUIDANCE THERE. THE NAM MOVES THE BOUNDARY INTO OUR SOUTHERN ZONES A LITTLE TOO FAST TUESDAY SO HAVE LEANED TOWARD LATEST MAV POPS TUESDAY WITH THE QUASI-STATIONARY BOUNDARY AROUND THE I-20 CORRIDOR THROUGH TUESDAY EVENING. DRIER AIR SHOULD MOVE INTO OUR NORTHERN ZONES TUESDAY BUT WL CONTINUE POPS INTO TUESDAY EVENING SOUTH OF I-20. /22/ .LONG TERM...WEDNESDAY THROUGH MONDAY...NOT A WHOLE LOT HAS CHANGED THROUGH THE LONG TERM PORTION OF THE FORECAST. THE WEAK SURFACE BOUNDARY WILL CONTINUE TO MEANDER ACROSS THE FORECAST AREA...GENERALLY ACROSS THE INTERSTATE 20 CORRIDOR...THROUGH FRIDAY WHEN IT BASICALLY WASHES OUT. EACH DAY...CONVECTIVE INITIATION WILL OCCUR MAINLY ALONG THE BOUNDARY...AS IT PROVIDES SOME ADDED LIFT...AND IN AREAS SOUTHWARD OUT AHEAD OF IT...DURING THE HEAT OF THE AFTERNOON WHERE MOISTURE AND INSTABILITY REMAINS THE GREATEST. GUIDANCE DOES A DECENT JOB AT SHOWING THESE AREAS OF GREATEST POPS BEING IN THE CENTRAL AND SOUTHERN PORTIONS OF THE CWA THROUGH MUCH OF THE WEEK. I DID TWEAK A FEW SITES...ESPECIALLY ACROSS THE DELTA ON WEDNESDAY WHERE I DECREASED POPS BUT STILL KEPT IN A SLIGHT CHANCE IN THE NORTH. MODELS ARE SHOWING THE BOUNDARY WELL SOUTH OF THAT AREA...WITH SOME DRIER AIR PUSHING SOUTHWARD. OTHER THAN THAT...I MADE NO MAJOR CHANGES TO POPS THROUGH THE REMAINDER OF THE FORECAST. BY THE WEEKEND...THE UPPER RIDGE WILL BUILD BACK IN OVER THE LOWER MISSISSIPPI RIVER VALLEY...BUT QUICKLY FLATTEN OUT AS AN UPPER LEVEL TROUGH SWINGS NORTH OF THE REGION THROUGH THE MIDDLE AND UPPER MISSISSIPPI VALLEY. THIS WILL TRY AND PUSH ANOTHER SURFACE BOUNDARY TOWARDS THE REGION...BUT CURRENTLY IT APPEARS THAT ITLL STALL TO THE NORTHWEST OF THE FORECAST AREA. IN THE MEANTIME...THIS WILL ALLOW PLENTY OF MOISTURE TO RETURN ACROSS THE ENTIRE REGION. AS FAR AS TEMPERATURES ARE CONCERNED...I DID TWEAK A COUPLE OF SITES UP A DEGREE OR TWO FOR HIGHS ON WEDNESDAY TO GET THEM INTO THE LOWER 90S. OTHER THAN THAT...I STAYED CLOSE TO GUIDANCE WHICH KEPT HIGHS GENERALLY IN THE MID 90S THROUGH THE REMAINDER OF THE FORECAST. /19/ && .AVIATION...NUMEROUS THUNDERSTORMS EXPECTED THIS EVENING MAINLY EAST OF I-55 AS A WEAK FRONTAL BOUNDARY DROPS INTO THE AREA. THE GREATEST COVERAGE TUESDAY WILL BE ALONG AND SOUTH OF I-20. OUTSIDE OF THUNDERSTORM AREAS VFR CONDITIONS WILL PREVAIL UNTIL 9Z TUE. WIDESPREAD MVFR CONDITIONS ARE EXPECTED BETWEEN 9Z-14Z TUE WITH BRIEF PERIODS OF IFR CONDITIONS IN THE EAST. /22/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 72 92 71 92 / 79 52 30 44 MERIDIAN 72 90 70 92 / 86 52 21 38 VICKSBURG 74 92 71 92 / 69 52 36 45 HATTIESBURG 73 92 71 93 / 50 50 28 40 NATCHEZ 74 91 73 90 / 41 53 43 50 GREENVILLE 71 90 69 91 / 53 48 24 22 GREENWOOD 71 90 69 92 / 60 44 21 22 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && SHORT TERM/AVIATION:22 LONG TERM:19
Hazardous weather outlook, Aug 21, 3:23 PM CDT, 1 hour 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 323 PM CDT MON AUG 21 2006 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 222023- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 323 PM CDT MON AUG 21 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TONIGHT AND TUESDAY... ...THUNDERSTORMS... ISOLATED STRONG THUNDERSTORMS CAPABLE OF PRODUCING WIND GUSTS OF 40 TO 50 MPH ARE POSSIBLE THIS EVENING MAINLY ALONG AND NORTH OF THE INTERSTATE 20 CORRIDOR AND AGAIN TUESDAY AFTERNOON ALONG AND SOUTH OF THE INTERSTATE 20 CORRIDOR. A SLOW MOVING FRONTAL BOUNDARY WILL DROP SOUTH INTO THE NORTHERN PORTIONS OF THE FORECAST AREA THIS EVENING AND SETTLE INTO THE INTERSTATE TWENTY CORRIDOR BY TUESDAY MORNING. ISOLATED TO SCATTERED THUNDERSTORMS ASSOCIATED WITH THE FRONT WILL CONTINUE INTO THIS EVENING ALONG THE HIGHWAY 82 CORRIDOR AND MOVE TO THE SOUTH INTO THE CENTRAL PORTIONS OF THE OUTLOOK AREA THIS EVENING. ON TUESDAY... ADDITIONAL STRONG THUNDERSTORMS ARE EXPECTED TO DEVELOP AND MOVE SOUTH ACROSS THE SOUTHERN HALF OF THE OUTLOOK AREA. ANY THUNDERSTORM THAT DEVELOPS MAY PRODUCE FREQUENT LIGHTNING...BRIEF HEAVY DOWNPOURS AND WIND GUSTS OF 40 TO 50 MPH. .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH MONDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT ANTICIPATED THROUGH NEXT MONDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Local storm report, Aug 21, 2:26 PM CDT, 2 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
226 PM CDT MON AUG 21 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0112 PM TSTM WND GST COLUMBUS AFB 33.63N 88.45W
08/21/2006 M58.00 MPH LOWNDES MS ASOS
0130 PM HAIL COLUMBUS 33.51N 88.40W
08/21/2006 E0.50 INCH LOWNDES MS EMERGENCY MNGR
DIME SIZE HAIL REPORTED NEAR COLUMBUS.
0150 PM TSTM WND DMG N LOUISVILLE 33.12N 89.05W
08/21/2006 WINSTON MS EMERGENCY MNGR
SEVERAL TREES WERE BLOWN DOWN NORTH OF LOUISVILLE.
0150 PM HAIL N LOUISVILLE 33.12N 89.05W
08/21/2006 E0.88 INCH WINSTON MS EMERGENCY MNGR
NICKEL SIZE HAIL REPORTED NORTH OF LOUISVILLE. HAIL WAS
OCCURRING BETWEEN 150 AND 157 PM.
&&
ECTLocal storm report, Aug 21, 2:48 PM CDT, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
248 PM CDT MON AUG 21 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM TSTM WND DMG N COLUMBUS 33.51N 88.40W
08/21/2006 LOWNDES MS EMERGENCY MNGR
2 TREES WERE BLOWN DOWN ON ROBINSON ROAD AND NORTH RIDGE
ROAD IN NORTH COLUMBUS.
&&
ECTLocal storm report, Aug 21, 3:33 PM CDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
333 PM CDT MON AUG 21 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0306 PM HAIL W CARTHAGE 32.74N 89.53W
08/21/2006 E1.00 INCH LEAKE MS EMERGENCY MNGR
QUARTER SIZE HAIL WAS REPORTED WEST OF CARTHAGE.
0315 PM TSTM WND DMG CARTHAGE 32.74N 89.53W
08/21/2006 LEAKE MS EMERGENCY MNGR
A TREE WAS BLOWN DOWN ON HIGHWAY 16 IN CARTHAGE.
&&
ECTThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 1:24 PM CDT | Severe Thunderstorm Warning | JAN | Lowndes | 36 min |
| Aug 21, 1:54 PM CDT | Severe Thunderstorm Warning | JAN | Winston | 36 min |
| Aug 21, 1:56 PM CDT | Severe Thunderstorm Warning | JAN | Noxubee | 49 min |
| Aug 21, 2:44 PM CDT | Severe Thunderstorm Warning | JAN | Neshoba | 46 min |
| Aug 21, 2:58 PM CDT | Severe Thunderstorm Warning | JAN | Leake | 47 min |
| Aug 21, 3:37 PM CDT | Severe Thunderstorm Warning | JAN | Scott | 23 min |
| Aug 21, 3:54 PM CDT | Severe Thunderstorm Warning | JAN | Leake | 24 min |
| Aug 21, 4:03 PM CDT | Severe Thunderstorm Warning | JAN | Scott | 42 min |
| Aug 21, 4:23 PM CDT | Severe Thunderstorm Warning | JAN | Madison | 25 min |
| Aug 21, 5:17 PM CDT | Severe Thunderstorm Warning | JAN | Hinds | 43 min |
| Aug 21, 5:28 PM CDT | Severe Thunderstorm Warning | JAN | Simpson | 47 min |
| Aug 21, 5:34 PM CDT | Severe Thunderstorm Warning | JAN | Jasper | 26 min |
| Aug 21, 6:09 PM CDT | Severe Thunderstorm Warning | JAN | Hinds | 44 min |
| Aug 21, 6:39 PM CDT | Severe Thunderstorm Warning | JAN | Copiah | 66 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.